Home | Links | Contact Us | Top 50 | News | Bookmark
Find a drug:
A   B   C   D   E   F   G   H   I   J   K   L   M   N   O   P   Q   R   S   T   U   V   W   X   Y   Z   #  

Health Forum    Diabetes
Health Discussion Forum

 DIABETICS! TYPE 1! What quesions are you sick of most?
I can't stand the hole thing about "Oh, My grandpa has diabetes, so you can't eat sugar?"
...


 Why is thiamine administered with dextrose/saline IV infusion for diabetics?
...


 How is diabetes diagnosed?
??...


 How can diabetes affect sport and cause your temperature to dramatically fall?
...


 which is better medicare with a supplement or a private medicare policy?
...


 Putting ice on Raynaud's...?
In my work I had a patient who had some strange reddish/purplish marks on the palm of his hand. When he was seen by a doctor it was discovered that he has Raynaud's Syndrome. I was told by a ...


 What happens if you have too much sugar?...?
You have diabetes and you consume too much sugar?
Cause I've been feeling really wierd lately and so I went to the doctor to get a blood test and found out the my insuline levels and blood ...


 How do I cure myself of Insulin Resistance?
...


 can a dibetic patient eat corn?
corn is often calle chhalli or bhutta....


 cover for amputated finger?
I lost my little finger up to the first knuckle and I keep smacking it and it hurts. Is there a store or something that has a cover for it?...


 my dad is diabetic patient he often gets spasms and rashes on his skin what's the remedy & reason 4 that?
moreover he was operated on renal transplantation before 5 years & he is 49 years old.............


thanks....


 Could i have diabetes?
Recently i have been feeling really dizzy and within the last few weeks i haven't had much energy. I have become more thirstier than i normally would because i could go nearly a whole day ...


 Could I have a thyroid problem?
Well, heres the sympoms I have...

I'm ALWAYS constipated,
I ALWAYS have really bad cramps,
I get bloody noses daily,
I get really bad neck pains,
I also get carpel ...


 Anyone have the new Omnipod PDM yet?
Just wondering how you like it and if you think it is worth the money. Have you used it to make any charts or reports yet? T...


 Blood Sugar question?
My doctor told me that I could be pre-diabetic. He gave me a monitor and sent me home. He did not tell me what my levels were suppose to be. Through my research I have found that 140 after meals is a ...


 How to stop the binge purge cycle?
well im 19 5'8 and 150. Ive been stuck in this sick cycle of binge purging for about 3 years now. I hate it but i cant seem to stop. I know im gonna get a comment saying "just dont put food ...


 Are these symptoms of diabetes?
I've noticed that if I eat some chocolate, lollies (candy), ice cream or anything else sugary, I feel overwhelmingly sleepy about 10 minutes later.

This has been happening for a while,...


 What system is the endocrine sytem realted to i already have the nervous sytem but i need three and how!?
...


 What can I do to make insulin shots less painful?
This is for my daughter. She is 3 and a type 1 diabetic.

A year ago when she was first diagnosed she was mostly okay with the shots. But over time she's become more and more upset ...


 What is the difference between Type I and Type II Diabetes?
My grandmother was recently diagnosed Type II diabetes.
I don't understand the difference, could someone dumb it down for me? The doctor didn't really answer our questions thoroughly....



MARIANE
HOW LONG AFTER LONG ACTING INSULIN INJECTION SHOULD THE GLUCOSE READING GO DOWN?
I AM USING LANTUS LONG ACTING INSULIN( AND SHORT ACTING HUMALOG AS WELL--AFTER INJECTING HOW LONG SHOULD IT TAKE BEFORE THE GLUCOSE READING GOES DOWN?
                      









mightyaphrodite67
Rating
Hi..I have been a diabetic for 41 years and I am a nurse... Lantus insulin works for approximately 12 hours. It does not reduce your blood sugar immediately. That is what your humalog is for. Humalog is for lowering blood sugars and starts working in about 20 minutes. You should see your blood sugar start to go down within about an hour. TEST TEST TEST. Lantus is like a stabilizer. Be VERY careful. with the Humalog!! It can drop your blood sugar very quickly!!! And VERY LOW. I NEVER take more than 12 units of Humalog at a time. I don't care if my blood sugar is so high it's off the charts(HI). Humalog is very strong!!! I would re-test after one hour.


Nomad D
Rating
After a change in long-acting insulin dosage, it generally takes 2-3 days for its effect to be fully evident.

However, as the previous answer pointed out, the purpose of long-acting insulin *is not* to bring your glucose level down. Its function is to oppose the constant stream of glucose being released by your liver so that your glucose level will remain stable during times when neither food nor short-acting insulin are affecting it.


Rudy
Rating
Long acting insulin on its own does not lower your glucose levels. Long acting insulin basically mimics the physiologic low level 24 hour insulin secretion by the pancreas. Therefore it does not increase, nor is it sufficient to control blood glucose levels in a post postprandial state (after meals). This why you need the short acting insulin. Now if you are talking about the short acting humalog, usually it reaches its peek of action within the first 2 hours, leading to a decrease in your glucose levels.


SugarBabie
Lantus is a 24 hour insulin, not 12.

Levemir is a 12 hour insulin.


Each insulin will have its own impact. Since we don't know if you are just starting insulin and what you ate, or what your readings were, we can't really say much about how quickly or how much it will go down.

When you first start insulin, they put you on a very low dose, and it can take days or weeks to get it down to where it should be. Diet also has a big impact and so does stress. Your insulin sensitivity or resistance has a huge impact.

The best thing to do is to talk to your doctor or a diabetes nurse educator. They'll be able to go over your doses and your meter readings with you, to figure things out.

When you start insulin or make a change, it generally takes 3 days for your blood sugar to even out and stablize at the new level. Then they'll have you adjust your dose again, and wait another 3 days, and so on.

If you've been on insulin for a while, your blood sugar will still take 3 or 4 days to settle down and stablize after a change in insulin, meds or diet.

If your starting blood sugar is very high, it might take a long time to see any real impact on it. Like I said, talk to your doctor and/or nurse.


 Enter Your Message or Comment


User Name:  
User Email:   
Post a comment:







Large Text
Archive: All drugs - Links - Forum - Forum - Forum - Medical Topics
Drug3k does not provide medical advice, diagnosis or treatment. 0.044
Copyright (c) 2013 Drug3k Thursday, October 30, 2014
Terms of use - Privacy Policy